Results 1 to 9 of 9
Like Tree1Likes

Thread: Thyroid Med side effect

  1. #1
    GirlyGymRat's Avatar
    GirlyGymRat is offline Knowledgeable ~ Respected Female Leader ~
    Join Date
    Oct 2010
    Location
    In a gym!
    Posts
    13,525

    Thyroid Med side effect

    Doc prescribed thyroid med about 3 months ago.

    25mcg l-thyroxine after month and a half, welts in hair line at base of neck. At first I thought it was heat rash until I broke out on elbows and hands, small of back with blistered bumps.

    Switched to natural thyroid 32.5 mg about 3 weeks ago bc I am allergic to sulfa drugs and possible fillers in previous med.

    Feeling so much better on thyroid meds - increased energy replaced severe fatigue. I had thought I was suffering some type of depression but not anymore other then this rash which isn't improved but also not WORSENING since switched to new thyroid prescription.

    My body temperature does seem to run higher on thyroid meds which is why I initially thought heat rash and it's been very hot and humid. I once slept with a blanket and feather comforter at night; now a sheet.

    I was using oral and topical Benadryl. Yesterday switched to use Zyrtec and Zantac 150 at nite based on google search.

    Any suggestions on addressing skin rash. Thx in advance.

  2. #2
    bizzarro's Avatar
    bizzarro is online now Knowledgeable Member
    Join Date
    May 2016
    Location
    Italy
    Posts
    3,839
    I'm not sure if there is any correlation between skin rush and LT4, or any of it fillers. For sulphates sensitivity you could try l-selenomethionine, which helps with thyroid function too. Be sure it's yeast-free.

    Thyroid hormone impacts brain functioning profoundly, so don't be surprised of relief from "depression".

    Did you feel any better on natural thyroid, apart from skin rash?

  3. #3
    GirlyGymRat's Avatar
    GirlyGymRat is offline Knowledgeable ~ Respected Female Leader ~
    Join Date
    Oct 2010
    Location
    In a gym!
    Posts
    13,525
    Quote Originally Posted by bizzarro
    I'm not sure if there is any correlation between skin rush and LT4, or any of it fillers. For sulphates sensitivity you could try l-selenomethionine, which helps with thyroid function too. Be sure it's yeast-free. Thyroid hormone impacts brain functioning profoundly, so don't be surprised of relief from "depression". Did you feel any better on natural thyroid, apart from skin rash?
    Thanks for the reply.

    I felt great on former (other then the hives) and on natural thyroid. I am a higher energy person and any fatigue is atypical.

    The hive like rash started on first prescription. I read, on Google, fillers could include sulfa drugs. I wasn't expecting the hives to disappear immediately since they took a couple weeks to surface. The rash first does seem to be lessening in hair line but not anywhere else yet .

    The Zyrtec and Zantac combination is making me tired. I made the mistake of taking both in the morning...I slept 5 hours during the day followed by a full 9 hours last night after taking a nightly dosage. I am not taking a morning dose anymore!

    I am going to run out and buy the l-selenomethionine at vitamin store. I hope they carry it!

  4. #4
    bizzarro's Avatar
    bizzarro is online now Knowledgeable Member
    Join Date
    May 2016
    Location
    Italy
    Posts
    3,839
    Zyrtec is an old generation antihistamine, can't you get hold of desloratadine? I've used it for years, it won't cause drowsiness as the molecule is unable to enter the brain.

    You can get Se-Met online for cheap. A good brand is Nat***'s way.

  5. #5
    BG's Avatar
    BG
    BG is offline The Real Deal - AR-Platinum Elite- Hall of Famer
    Join Date
    Apr 2005
    Location
    NY
    Posts
    20,991
    The welts on the neck were caused by what? Im sorry if I missed it

    Disclaimer-BG is presenting fictitious opinions and does in no way encourage nor condone the use of any illegal substances.
    The information discussed is strictly for entertainment purposes only.


    Everything was impossible until somebody did it!

    I've got 99 problems......but my squat/dead ain't one !!

    It doesnt matter how good looking she is, some where, some one is tired of her shit.

    Light travels faster then sound. This is why some people appear bright until you hear them speak.

    Great place to start researching ! http://forums.steroid.com/anabolic-s...-database.html


  6. #6
    GirlyGymRat's Avatar
    GirlyGymRat is offline Knowledgeable ~ Respected Female Leader ~
    Join Date
    Oct 2010
    Location
    In a gym!
    Posts
    13,525
    Quote Originally Posted by BG
    The welts on the neck were caused by what? Im sorry if I missed it
    Thyroid. After 3 mo I had hives / welts on:
    Neck
    Left elbow
    Inner thighs
    Behind right need
    Down the center of back

    Itchy freaking bumps.

    We believe from fillers that I had allergic reaction.

    Dr prescribed steroid topical gel and I have completely stopped thyroid med for the moment. Seems to ha e cleared up nicely.

    Waiting on lab work to restart thyroid.

  7. #7
    SlimmerMe's Avatar
    SlimmerMe is offline ~Knowledgeable Female Extraordinaire~
    Join Date
    Apr 2010
    Location
    USA and many other places
    Posts
    11,418
    Doesn't sound fun, GGR. What brand? When you say natural, do you mean Nature Thyroid? or compounded or what? Armor? Curious.

  8. #8
    GirlyGymRat's Avatar
    GirlyGymRat is offline Knowledgeable ~ Respected Female Leader ~
    Join Date
    Oct 2010
    Location
    In a gym!
    Posts
    13,525
    Quote Originally Posted by SlimmerMe
    Doesn't sound fun, GGR. What brand? When you say natural, do you mean Nature Thyroid? or compounded or what? Armor? Curious.
    armor. First was synthroid . :/ awful rash. Awful.

  9. #9
    SlimmerMe's Avatar
    SlimmerMe is offline ~Knowledgeable Female Extraordinaire~
    Join Date
    Apr 2010
    Location
    USA and many other places
    Posts
    11,418
    Yea, I started with Synthroid . Had no idea there were other options. Glad you switched. Find the sweet spot.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •